MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. BALLOON

OLYMPUS MEDICAL SYSTEMS CORP. BALLOON
Model Number MAJ-1351
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 12/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available to be returned to the service center therefore, the exact cause for the reported event cannot be determined.
 
Event or Problem Description
The service center received a report of a maj-1351 balloon-bf-uc, lot 95k, that burst and fragmented into at least two pieces internally, in a patient, during a diagnostic endobronchial ultrasound.The maj-1351 balloon was inspected prior to the procedure and was noted to be functioning normally.The balloon was inflated with sterile saline solution.The device was inflated to improve the ultrasound image, then deflated for removal of the scope from the et tube.The balloon was noted to be missing after removal of the scope from patient¿s et tube.It was reported that it appeared that the balloon seemed to burst, as the scope was being withdrawn through the et tube adaptor.A small piece of the balloon was discovered at the top of the et tube just inside the adaptor, no other pieces were evident.All airway passages were thoroughly examined with a bronchoscope after discovery and no other fragments were located.It was reported that the balloon fragment was retrieved by the physician using forceps.No bleeding was reported.It is unknown if the procedure was completed.It was reported there was no additional medical treatment, prolonged observation or hospitalization provided to the patient due to the reported event.There was no apparent adverse effect to the patient and he was discharged from outpatient area without apparent problem.It was reported the device is not available for return.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of a device history record (dhr) review performed by the oem.Update: h6.The dhr was reviewed by the oem and no anomalies were noted in the production of the affected lot number.

Brand Name
BALLOON
Common Device Name
BALLOON
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key9555493
Report Number8010047-2020-00807
Device Sequence Number16892409
Product Code PSV
UDI-Device Identifier04953170175619
UDI-Public04953170175619
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K042140
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-1351
Device Lot Number95K
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/30/2019
Supplement Date Received by Manufacturer03/25/2020
Initial Report FDA Received Date01/06/2020
Supplement Report FDA Received Date03/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR
Patient Weight86